MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI CERVICAL SPINE LOCKING PLATE/SMALL STATURE 38MM(30MM); APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI CERVICAL SPINE LOCKING PLATE/SMALL STATURE 38MM(30MM); APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 487.218
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inbound inspection of a returned loaner kit on july 6, 2018, the titanium cervical locking plate was found bent.There was no patient or hospital involvement reported.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part number: 487.218; lot number: 6340056; date of manufacture: 10-jun-2010; place of manufacture: j&b precision, inc (brandywine); part expiration date: none; list of nonconformances: none.Description of dhr review: no nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Investigation summary: background: it was reported that during a routine inbound inspection of a returned loaner kit on july 6, 2018.The titanium cervical locking plate was returned bent.There was no patient or hospital involvement reported.Investigation flow: damage: visual (appearance not as expected).Visual inspection: visual inspection of the returned plate performed at customer quality (cq) confirmed the condition of it being bent, which agrees with the reported complaint condition.While the plate has a symmetrical convex bend (bend radius=15mm) per the design specifications, the returned plate shows post manufacturing damage in the form of two asymmetrically bent opposing corners.There exist witness marks on the plate which are most likely the result of the use of bending pliers to contour/bend the plate.Document/specification review: the returned plate was manufactured in june 2010 and is over 8 years old.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Tabulated product design drawing for the family of titanium small stature cervical spine locking plates was reviewed during this investigation.The titanium small stature cervical spine locking plates are single use implants in the cervical spine locking plate (cslp) system designed for small vertebral bodies.There are plates available for 1-, 2- or 3-level corpectomies or discectomies.Instructions for use can be found in technique guide j3172-c.No product design issues or discrepancies were observed.Dimensional inspection: the thickness of the returned plate near location of bends measure 2.13mm at cq (calipers ca592) which is within specification of 2.0mm +0.2/-0.05mm per the tabulated design drawing.Conclusion: a definitive root cause for the 10 year old plate becoming bent could not be determined based on the provided information.Because the device was reported to be received within a returned loaner kit, it is most likely that attempted use/contouring of the product or rough handling over 10 years in a loaner kit have contributed to the device becoming bent.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inbound inspection of a returned loaner kit on either july 02, 2018 or july 06, 2018, the titanium cervical locking plate was found bent.There was no patient or hospital involvement reported.This is report 1 of 1 for complaint (b)(4).

Brand Name
TI CERVICAL SPINE LOCKING PLATE/SMALL STATURE 38MM(30MM)
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7764366
Report Number2939274-2018-53246
Device Sequence Number16570435
Product Code KWQ
UDI-Device Identifier10705034783888
UDI-Public(01)10705034783888
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K031276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number487.218
Device Catalogue Number487.218
Device Lot Number6340056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date09/15/2018
Patient Sequence Number1